Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Sep 17, 2015, 11:55 PM CDT for Carroll County, Whiteside County, Illinois; Clinton County, Jackson County, Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2015, 11:55 PM CDT (04:55 UTC)
- Expired
- Sep 18, 2015, 5:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IA, Jackson County, IA, Carroll County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 12:30 AM CDT | FLASH FLOOD | 4 Se Savanna, IL | SCENIC BLUFF RD NEAR AIRPORT RD WASHED OUT AND CLOSED. DELAYED REPORT. |
| Sep 18, 12:35 AM CDT | FLASH FLOOD | 1 N Savanna, IL | DELAYED REPORT. HEAVY RAIN WASHED DEBRIS AND MUD ON HIGHWAY 84. TIME APPROXIMATED. |
| Sep 18, 12:45 AM CDT | FLASH FLOOD | 3 Ssw Argo Fay, IL | WATER OVER ARGO FAY ROUTE BETWEEN THOMSON AND HIGHWAY 78. LOCATION AND TIME APPROXIMATED. |
| Sep 18, 12:50 AM CDT | FLASH FLOOD | 2 S Mount Carroll, IL | WATER OVER HIGHWAY 78 IN SEVERAL SPOTS SOUTH OF MOUNT CARROLL. DELAYED REPORT. LOCATION AND TIME APPROXIMATED. |
| Sep 18, 2:35 AM CDT | HEAVY RAIN 3.2 | 1 Sse Fairhaven, IL | STORM TOTAL. CURRENTLY NOT RAINING. CREEK OUT OF BANKS BUT NOT OVER THE ROAD. |
| Sep 18, 3:54 AM CDT | HEAVY RAIN 3.5 | 1 N Mount Carroll, IL | STORM TOTAL. |
| Sep 18, 3:54 AM CDT | HEAVY RAIN 4.75 | 1 S Mount Carroll, IL | AT THE DOT BARN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
197
WGUS53 KDVN 180455
FFWDVN
ILC015-195-IAC045-097-181045-
/O.NEW.KDVN.FF.W.0029.150918T0455Z-150918T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1155 PM CDT THU SEP 17 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
NORTHERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
NORTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 545 AM CDT
* AT 1152 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. JUST OVER TWO INCHES OF RAIN
HAVE ALREADY FALLEN ESPECIALLY BETWEEN ANDOVER AND THOMSON. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLINTON...MOUNT CARROLL...FULTON...SAVANNA...LANARK...
MILLEDGEVILLE...FAIRHAVEN...SABULA...CHADWICK...MILES...COLETA...
ANDOVER...ARGO FAY...USTICK...THOMSON...BRYANT...CARROLL COUNTY
FAIRGROUNDS...CAMP MISS-ELK-TON...TEEDS GROVE AND FRANKLIN CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4184 9033 4210 9035 4212 8971 4187 8968
$$
053 follow-up statements
934 WGUS73 KDVN 180541 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1241 AM CDT FRI SEP 18 2015 ILC015-195-IAC045-097-181045- /O.CON.KDVN.FF.W.0029.000000T0000Z-150918T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL IL-WHITESIDE IL-CLINTON IA-JACKSON IA- 1241 AM CDT FRI SEP 18 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR CARROLL...NORTHERN WHITESIDE...NORTHEASTERN CLINTON AND SOUTHEASTERN JACKSON COUNTIES... AT 1237 AM CDT...DOPPLER RADAR INDICATED HEAVY RAINFALL ACROSS MUCH OF THE WARNED AREA. LOCAL LAW ENFORCEMENT REPORTED NUMEROUS FLOODED ROADS ACROSS CARROLL COUNTY. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. THUNDERSTORMS WILL BE REPEATING ACROSS THE SAME AREA FOR THE NEXT SEVERAL HOURS WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES LIKELY. FLASH FLOODING IS LIKELY IN THE WARNED AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOUNT CARROLL...FULTON...SAVANNA...LANARK...MILLEDGEVILLE...SABULA... ARGO FAY...FAIRHAVEN...CHADWICK...MILES...COLETA...ANDOVER... USTICK...BULGERS HOLLOW...WACKER...CENTER HILL...HITT...THOMSON... FRANKLIN CORNERS...IDEAL...BRYANT...WHITE PIGEON...TEEDS GROVE... CARROLL COUNTY FAIRGROUNDS...CAMP MISS-ELK-TON AND SOUTH SABULA LAKE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4184 9033 4210 9035 4212 8971 4187 8968 $$ HAASE
183 WGUS73 KDVN 180827 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 327 AM CDT FRI SEP 18 2015 ILC195-IAC045-097-180833- /O.CAN.KDVN.FF.W.0029.000000T0000Z-150918T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITESIDE IL-CLINTON IA-JACKSON IA- 327 AM CDT FRI SEP 18 2015 ...THE FLASH FLOOD WARNING FOR NORTHERN WHITESIDE...NORTHEASTERN CLINTON AND SOUTHEASTERN JACKSON COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 4194 9013 4208 9014 4212 8971 4194 8969 $$ ILC015-181045- /O.CON.KDVN.FF.W.0029.000000T0000Z-150918T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL IL- 327 AM CDT FRI SEP 18 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR SOUTHEASTERN CARROLL COUNTY... AT 300 AM CDT...LOCAL LAW ENFORCEMENT REPORTED SCENIC BLUFF ROAD NEAR AIRPORT ROAD WAS WASHED OUT AND CLOSED. THE RAIN HAS ENDED ACROSS THE AREA AND WATER LEVELS HAVE RECEDED. DOPPLER RADAR ESTIMATES THAT 2 TO 5 INCHES OF RAIN FELL ACROSS PARTS OF CARROLL COUNTY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LANARK...MILLEDGEVILLE...ARGO FAY...FAIRHAVEN...CHADWICK...CENTER HILL...WACKER...HITT...THOMSON...IDEAL AND CARROLL COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4194 9013 4208 9014 4212 8971 4194 8969 $$ 08
667 WGUS73 KDVN 180924 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 424 AM CDT FRI SEP 18 2015 ILC015-180934- /O.CAN.KDVN.FF.W.0029.000000T0000Z-150918T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL IL- 424 AM CDT FRI SEP 18 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CARROLL COUNTY IS CANCELLED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 4194 9013 4208 9014 4212 8971 4194 8969 $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 6:54 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Sep 17, 6:54 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 654 PM CDT THU SEP 17 2015 .UPDATE... ISSUED AT 650 PM CDT THU SEP 17 2015 STRONG LOW LEVEL JET AXIS OVER THE DVN CWA ALONG WITH PRECIPITABLE WATERS NEAR 2 INCHES WILL ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS FOR MUCH OF THE NIGHT. TOWARDS MORNING THE JET VEERS AND WEAKENS SO ACTIVITY SHOULD DIMINISH THEN. THUNDERSTORM ACTIVITY IS FIRING IN EASTERN IA EARLY THIS EVENING AND THE HRRR MODEL DEPICTS THIS RATHER WELL. THE STRONGER STORMS WILL PRODUCE TORRENTIAL RAINFALL ALONG WITH FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL. IF STORMS REPEAT OVER THE SAME AREA THEN LOCALIZED FLASH FLOODING OR PONDING IS POSSIBLE. CANNOT RULE OUT AN ISOLATED SEVERE STORM. && .SYNOPSIS... ISSUED AT 224 PM CDT THU SEP 17 2015 THIS WILL BE A SHORT DISCUSSION SINCE STRONG STORMS CONTINUE OVER THE REGION. ANALYSIS AT 2 PM DEPICTS COLD FRONT ENTERING FAR NW IOWA WITH MOISTURE POOLING AHEAD OF FRONT OF DEWPOINTAS NEAR 70. SHORT TERM TOOLS WITH LOTS OF CLOUDS SUPPORTS A CONVECTIVE LINE TO FIRE AHEAD OF THE BOUNDARY THE NEXT FEW HOURS AND MOVE ACROSS THE FORECAST AREA TONIGHT. UPPER TROUGH DIGGING IN THE INTERMOUNTAIN WEST WILL PRODUCE A WAVE ON THE FRONT LATE FRIDAY. ALL THE AREA SHOULD SEE WIDESPREAD .75 TO 1.5 PLUS INCHES THE NEXT 30 HOURS WITH ISOLATED 2 PLUS INCH AMOUNTS POSSIBLE. UPSTREAM ENERGY INDICATES QUIET AND PLEASANT EARLY FALL WEATHER THEN INTO LATE NEXT WEEK. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 224 PM CDT THU SEP 17 2015 TONIGHT...CONVECTIVE LINE SHOULD MOVE ACROSS THE FORECAST AREA MID EVENING TO LATE OVERNIGHT WITH SOME STRONG STORMS POSSIBLE UNTIL LATE EVENING DUE TO RISK OF STRONG AND GUSTY WINDS OVER 40 MPH. AN ISOLATED LOWER END SEVERE STORM IS NOT OUT THE QUESTION BUT THIS WOULD NEED TO OCCUR BEFORE LATE EVENING AND AHEAD OF THE LINE. MAIN ISSUE WILL BE RAINFALL RATES OF UP TO 2 INCHES AN HOUR WITH THE NORTHERN 1/2 OR MORE OF THE REGION TO PICK UP THE HEAVIEST AMOUNTS WITH THREE QUARTERS TO 1 PLUS INCH AMOUNTS MOST COMMON. SOUTH 1/3 TO 1/2 SHOULD SEE LIGHTER AND MORE SPOTTY AMOUNTS GENERALLY LESS THAN A HALF INCH. POPS ARE LIKELY TO CATEGORICAL TONIGHT. FLASH FLOOD GUIDANCE IS WELL OVER 2 INCHES TO NEAR 3 INCHES WITH ANY WATER ISSUES TO BE MINOR...IF AT ALL UNLESS SEE ANY AMOUNTS NEAR 3 INCHES WHICH IS REMOTE AT THIS TIME. LOWS LOWER 60S NW TO NEAR 70F DEGREES FAR SOUTH TONIGHT. FRIDAY...PARTLY CLOUDY SKIES WILL BECOME CLOUDY WITH AREAS OF RAIN AND EMBEDDED THUNDER TO OVERSPREAD MOST TO ALL THE REGION BY MID TO LATE AFTERNOON AS SURFACE LOW DEVELOPS ALONG THE FRONT AND PASSES NEAR OR SOUTH OF KEOKUK BY EARLY EVENING. LIMITED INSTABILITY SUPPORTS ISOLATED OR NO THUNDER ALONG AND NORTH OF HIGHWAY 30. LOCATIONS ALONG AND SOUTH OF HIGHWAY 34 MORE SUSCEPTIBLE FOR CONVECTION BUT HIGHEST INSTABILITY AND RISK OF ANY SEVERE AT THIS TIME APPEARS WILL BE ALONG OR MORE LIKELY SOUTH OF THE IA/MO BORDER. RAIN HIGHS WILL BE A CHALLENGE AS CLOUDS AND PRECIPITATION MAY KEEP HIGHS IN THE UPPER 60S TO LOWER 70S FOR LATER SHIFTS TO REASSESS. MOST RAINFALL RATES SHOULD BE LESS THAN A HALF TO THREE QUARTERS OF AN INCH AN HOUR WHICH SHOULD NOT RESULT IN ANY WATER ISSUES. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 224 PM CDT THU SEP 17 2015 FRIDAY NIGHT...RAIN WITH EMBEDDED THUNDER ALONG AND ESPECIALLY SOUTH OF I-80 WILL MOVE EAST OF THE REGION BY MIDNIGHT. THE SOUTH 1/3 TO 1/2 OF THE REGION SHOULD PICK UP .75 TO 1.5 INCHES...WHICH SHOULD NOT CAUSE ANY WATER ISSUES. MINS LOWER 50S NW TO NEAR 60 DEGREES IN SE AS SKIES CLEAR BY SUNRISE AND NW WINDS OF 10 TO 20+ MPH. SATURDAY THOUGH TUESDAY...SEASONABLY COOL WITH FAIR SKIES AND DRY WITH BREEZY NW WINDS ON SATURDAY. HIGHS UPPER 60S TO MID 70S AND LOWS 45 TO 55 WITH A GRADUAL WARMING TREND STARTING MONDAY. WEDNESDAY AND THURSDAY...SLIGHTLY WARMER WITH A VERY LOW CHANCE OF A LIGHT SHOWER WHICH MAY BE ABLE TO BE REMOVED BY LATER SHIFTS. HIGHS MID TO UPPER 70S AND MINS MOSTLY IN THE LOWER TO MIDDLE 50S AS LIGHT SOUTH WINDS DEVELOP. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 650 PM CDT THU SEP 17 2015 MVFR CIGS/VIS WITH LCL IFR CONDS IN NUMEROUS THUNDERSTORMS TONIGHT WITH ACTIVITY DIMINISHING TOWARDS MORNING. THEN WIDESPREAD RAIN AND THUNDERSTORMS SHOULD REDEVELOP FRIDAY AFTERNOON AND EVENING AS LOW PRESSURE PUSHES ACROSS THE AREA. WINDS WILL GENERALLY BE FROM THE SOUTH TONIGHT THEN SOUTHWEST ON FRIDAY. HOWEVER...WINDS WILL BECOME NORTH BEHIND A COLD FRONT AT KCID/KDBQ. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...NICHOLS SHORT TERM...NICHOLS LONG TERM...NICHOLS AVIATION...HAASE
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU SEP 17 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 500 AM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG AND POSSIBLY SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS EASTERN IOWA INTO FAR NORTHWEST ILLINOIS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THIS AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. WIDESPREAD THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN STORM THREAT WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS MUCH OF THE OUTLOOK AREA FROM THE SOUTHWEST FRIDAY AFTERNOON AND NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. LATEST INDICATIONS SUGGEST AREAS MORE FAVORABLE FOR STRONG TO SEVERE STORMS WILL BE ACROSS EAST CENTRAL AND SOUTHEASTERN IOWA...FAR NORTHEASTERN MISSOURI...AND INTO WEST CENTRAL ILLINOIS FRIDAY EVENING. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE WEATHER FOR FRIDAY GENERALLY ALONG AN WEST OF A LINE FROM CEDAR RAPIDS IOWA...TO THE QUAD CITIES...AND TO MACOMB IN WEST CENTRAL ILLINOIS. HEAVY RAINFALL WILL BE MORE OF A WIDESPREAD THREAT BY FRIDAY NIGHT...WITH 1 TO 2 INCHES OF ADDITIONAL RAINFALL POSSIBLE IN AREAS THAT GET REPEATED THUNDERSTORMS. HIGH RAINFALL RATES MAY PRODUCE PONDING OF WATER ON ROADS AND TEMPORARY URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SHEETS/12
In the hours before
Local storm report, Sep 17, 9:25 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL COLUMBUS JUNCTION 41.28N 91.36W
09/17/2015 M1.00 INCH LOUISA IA BROADCAST MEDIA
&&
HAASELocal storm report, Sep 17, 9:26 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 NE MUSCATINE 41.44N 91.02W
09/17/2015 M0.88 INCH MUSCATINE IA TRAINED SPOTTER
&&
GROSSSpecial weather statement, Sep 17, 9:47 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT THU SEP 17 2015
IAC163-180315-
SCOTT-
947 PM CDT THU SEP 17 2015
...STRONG THUNDERSTORM WITH GUSTY WINDS...
AT 947 PM CDT...A STRONG THUNDERSTORM WAS NEAR WALCOTT...OR NEAR
DAVENPORT...MOVING NORTHEAST AT 45 MPH.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...ELDRIDGE...WALCOTT...BLUE GRASS...LONG GROVE...DONAHUE...
MCCAUSLAND...MAYSVILLE...PARK VIEW...SCOTT COUNTY PARK...WEST LAKE
PARK...DAVENPORT MUNICIPAL AIRPORT AND PLAINVIEW.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 285 AND 297.
INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 5.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4146 9078 4168 9079 4177 9059 4176 9058
4177 9054 4177 9051 4175 9043 4174 9043
4174 9041 4173 9041 4174 9038 4174 9034
4173 9032 4172 9032
TIME...MOT...LOC 0247Z 237DEG 38KT 4158 9071
05Local storm report, Sep 17, 9:50 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MUSCATINE 41.42N 91.07W
09/17/2015 E1.50 INCH MUSCATINE IA BROADCAST MEDIA
FROM SOCIAL MEDIA.
&&
HAASELocal storm report, Sep 17, 10:19 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST PEARL CITY 42.27N 89.83W
09/17/2015 E60.00 MPH STEPHENSON IL PUBLIC
SMALL TREE BRANCHES DOWN IN TOWN WITH SIDEWAYS RAIN AT
TIMES...REPORT SENT TO NWS FACEBOOK PAGE.
0532 PM HEAVY RAIN PEARL CITY 42.27N 89.83W
09/17/2015 M1.63 INCH STEPHENSON IL BROADCAST MEDIA
RAINFALL AMOUNT IN 1/2 HOUR ENDING AT 515 PM.
0535 PM TSTM WND GST GERMAN VALLEY 42.22N 89.48W
09/17/2015 E50.00 MPH STEPHENSON IL EMERGENCY MNGR
50 MPH WIND GUST ALONG WITH TORRENTIAL RAINFALL. CARS
PULLING OFF THE ROAD.
0708 PM HAIL 1 NW DUBUQUE 42.51N 90.70W
09/17/2015 M0.75 INCH DUBUQUE IA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL ALONG WITH TORRENTIAL RAIN.
0749 PM HAIL DAVENPORT MUNICIPAL AIR 41.62N 90.58W
09/17/2015 M1.50 INCH SCOTT IA NWS EMPLOYEE
0752 PM HAIL ELDRIDGE 41.64N 90.57W
09/17/2015 M1.50 INCH SCOTT IA NWS EMPLOYEE
0753 PM HAIL ELDRIDGE 41.64N 90.57W
09/17/2015 M1.75 INCH SCOTT IA NWS EMPLOYEE
0754 PM HAIL ELDRIDGE 41.64N 90.57W
09/17/2015 M1.25 INCH SCOTT IA NWS EMPLOYEE
0756 PM HAIL PARK VIEW 41.69N 90.54W
09/17/2015 M1.50 INCH SCOTT IA NWS EMPLOYEE
0810 PM HAIL ESE BATAVIA 40.99N 92.17W
09/17/2015 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
MOSTLY NICKEL SIZE WITH A FEW QUARTER SIZE.
0900 PM HAIL COLUMBUS JUNCTION 41.28N 91.36W
09/17/2015 M1.00 INCH LOUISA IA BROADCAST MEDIA
0925 PM HAIL 3 NE MUSCATINE 41.44N 91.02W
09/17/2015 M0.88 INCH MUSCATINE IA TRAINED SPOTTER
0930 PM HAIL MUSCATINE 41.42N 91.07W
09/17/2015 E1.50 INCH MUSCATINE IA BROADCAST MEDIA
FROM SOCIAL MEDIA.
&&
GROSSSpecial weather statement, Sep 17, 10:57 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1057 PM CDT THU SEP 17 2015 IAZ042-053-054-066-ILZ001-002-007-009-180600- DUBUQUE-JONES-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE- INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA... CLINTON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS 1057 PM CDT THU SEP 17 2015 ...STRONG THUNDERSTORMS LATE THIS EVENING... THROUGH MIDNIGHT...STRONG THUNDERSTORMS WILL AFFECT LOCATIONS BETWEEN HIGHWAY 30 AND HIGHWAY 20 FROM PORTIONS OF EASTERN IOWA INTO NORTHWEST ILLINOIS. THE STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF NICKELS...GUSTY WINDS OF 30 TO 45 MPH AND PERIODS OF HEAVY RAIN RESULTING IN POOR VISIBILITY AND PONDING OF WATER ON ROADWAYS. SOME AREAS COULD PICK UP AROUND AN INCH OF RAIN IN UNDER 30 MINUTES. IN ADDITION...THE STORMS WILL ALSO CONTAIN VIVID AND DANGEROUS CLOUD TO GROUND LIGHTNING.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:50 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 25 min |
| Sep 17, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 31 min |
| Sep 18, 1:25 AM CDT | Special Weather Statement | DVN | Carroll, Whiteside | 65 min |
| Sep 18, 3:51 AM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more | 20 hr |
| Sep 18, 2:03 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 42 min |
| Sep 18, 2:42 PM CDT | Special Weather Statement | DVN | McDonough | 33 min |
| Sep 18, 2:59 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 8 hr |
| Sep 18, 3:22 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 53 min |
| Sep 17, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 24 min |
| Sep 17, 8:50 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Washington | 25 min |
| Sep 17, 9:47 PM CDT | Special Weather Statement | DVN | Scott | 28 min |
| Sep 18, 12:25 AM CDT | Special Weather Statement | DVN | Jackson | 65 min |
| Sep 18, 12:29 AM CDT | Special Weather Statement | DVN | Van Buren | 61 min |
| Sep 18, 12:51 AM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 24 min |
| Sep 18, 1:18 AM CDT | Special Weather Statement | DVN | Lee | 57 min |
| Sep 18, 3:39 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 41 min |
Nearby
Flash Flood Warnings in Illinois, 2015Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.